Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 27, NWS Des Moines, IA

June 22, 2010Calhoun County, Sac County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 22, 2010, 8:53 PM CDT for Calhoun County, Sac County, Iowa. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 8:53 PM CDT (01:53 UTC)
Expired
Jun 22, 2010, 9:30 PM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Calhoun County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:05 PM CDTTORNADOSac City, IASPOTTER REPORTED TORNADO ON GROUND NEAR THE SAC CITY AIRPORT
Jun 22, 9:15 PM CDTTORNADO4 E Sac City, IABRIEF TOUCHDOWN REPORTED BY OFF DUTY LAW ENFORCEMENT.
Jun 22, 9:37 PM CDTFUNNEL CLOUD1 N Lytton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4767 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
4.7
Supercell composite
27.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WFUS53 KDMX 230153
TORDMX
IAC025-161-230230-
/O.NEW.KDMX.TO.W.0027.100623T0153Z-100623T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  EAST CENTRAL SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 930 PM CDT

* AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR LAKE VIEW...OR 25 MILES SOUTHEAST OF STORM
  LAKE...AND MOVING NORTHEAST AT 25 MPH.

  AT 850 PM...A SPOTTER REPORTED A FUNNEL CLOUD NEAR LAKE VIEW. 

* LOCATIONS IMPACTED INCLUDE...
  SAC CITY...ROCKWELL CITY...YETTER...LYTTON...JOLLEY AND POMEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

&&

LAT...LON 4238 9511 4256 9472 4256 9458 4240 9446
      4223 9498
TIME...MOT...LOC 0152Z 241DEG 22KT 4233 9498

$$

JOHNSON
2 follow-up statements
184 
WWUS53 KDMX 230202
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT TUE JUN 22 2010

IAC025-161-230230-
/O.CON.KDMX.TO.W.0027.000000T0000Z-100623T0230Z/
SAC IA-CALHOUN IA-
902 PM CDT TUE JUN 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN CALHOUN AND EAST
CENTRAL SAC COUNTIES UNTIL 930 PM CDT...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHEAST OF SAC CITY...OR 24 MILES
SOUTHEAST OF STORM LAKE...MOVING NORTHEAST AT 25 MPH.

AT 900 PM...THERE HAVE BEEN SEVERAL REPORTS OF ROTATION AND A FUNNEL 
CLOUD REPORTED FOR THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  ROCKWELL CITY...YETTER...LYTTON...JOLLEY AND POMEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

&&

LAT...LON 4238 9511 4256 9472 4256 9458 4240 9446
      4223 9498
TIME...MOT...LOC 0202Z 242DEG 20KT 4236 9493

$$

JOHNSON
991 
WWUS53 KDMX 230223
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT TUE JUN 22 2010

IAC025-161-230230-
/O.CON.KDMX.TO.W.0027.000000T0000Z-100623T0230Z/
SAC IA-CALHOUN IA-
923 PM CDT TUE JUN 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN CALHOUN AND EAST
CENTRAL SAC COUNTIES UNTIL 930 PM CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED 9 MILES EAST OF SAC
CITY...OR 24 MILES SOUTHEAST OF STORM LAKE...MOVING NORTHEAST AT 35
MPH.

AT 915 PM...A TORNADO WAS REPORTED NORTHWEST OF LYTON MOVING 
NORTHEAST BY LAW ENFORCEMENT.

LOCATIONS IMPACTED INCLUDE...
  ROCKWELL CITY...JOLLEY AND POMEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4232 9487 4240 9505 4256 9472 4256 9458
      4240 9446
TIME...MOT...LOC 0223Z 222DEG 31KT 4246 9480

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:51 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 22, 6:51 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT TUE JUN 22 2010

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
COMPLEX FORECAST FOR TONIGHT...WITH POTENTIAL FOR SEVERE THROUGH THE
EVENING HOURS AND POSSIBLY OVERNIGHT.  HEAVY RAINFALL ALSO LIKELY
FROM THE SYSTEM EJECTING OUT OF COLORADO LATE THIS AFTERNOON DUE TO
STRONG UPPER LEVEL WINDS AND FORCING...COMBINED WITH MUCH STRONGER
LL JET TONIGHT INCREASING TO 45 TO 50 KTS INTO THE WARM FRONTAL
BOUNDARY AFT 06Z. DAYTIME CONVECTION HAS BEEN MUTED SO FAR DUE TO
VARIOUS OUTFLOWS AND OLD MCS CONTAMINATION.  SFC MAPS SHOW A LOT OF
FEATURES WITH COLD FRONT CROSSING NORTHERN PLAINS HEADING
SOUTHEAST...WEAK LOW NEAR OMA WITH WARM FRONT NOW LIFTING INTO
CENTRAL IA...MAIN SFC SHORT WAVE OVER EASTERN COLORADO WHICH IS
EXPECTED TO LIFT NORTH LATER TONIGHT.  MOISTURE POOL PLAGUING MID
SECTIONS PAST 2 WEEKS REMAINS INTACT AND WILL STRONGLY FEED SYSTEM
TONIGHT.  LATE AFTERNOON VISSAT SHOWS CU POOLING IN SOUTHEAST
NEBRASKA WITH H700 FLOW AND BOUNDARIES FAVORING AN EASTWARD
TRANSLATION INTO IOWA THIS EVENING. AS SUCH...EVENING HOURS WOULD
FAVOR SOME SEVERE ALONG WITH HEAVY RAINFALL. WITH A NORTHEAST
TRANSLATION OF WARM FRONT TONIGHT...BEST MOISTURE TRANSPORT WILL
FOCUS ALONG AND NORTH OF THE BOUNDARY WITH HEAVY RAINFALL AXIS
SHIFTING OVER CENTRAL TO NORTHEAST SECTIONS OF FORECAST AREA BETWEEN
I80 AND HIGHWAY 18. MOST OF THE SOUTH CANNOT TAKE ANY ADDITIONAL
HEAVY RAINFALL...NW CAN FOR NOW...AND THE REST OF THE FORECAST AREA
IS BETWEEN 1 AND 2 INCHES PER HOUR FOR FFG. HAVE INCLUDED THE ENTIRE
FORECAST AREA IN WATCH...DUE TO COMBINATION OF HEAVY RAINFALL
POTENTIAL NORTH...AND THE PROBLEMS AREAS OVER THE SOUTH THAT CANNOT
TAKE ANY MORE RAIN FOR NOW.  FEEL THAT THE AXIS OF HEAVY RAINFALL
WILL LINE UP MAINLY BETWEEN I80 AND 18...BUT MCS MAY OUTFLOW FARTHER
SOUTH.  ANOTHER COMPLICATING FACTOR IS WHETHER A SEVERE WIND EVENT
DEVELOPS LATE TNT. BEST INSTABILITY WILL BE ALONG AND SOUTH OF THE
FRONT...FAVORING CENTRAL SECTIONS. WITH H500 JET AND H850 LOW LEVEL
JET LATE TONIGHT...AMOUNTS OF 3 TO 5 INCHES MAY OCCUR IN THE AXIS OF
HEAVIEST RAINFALL...POTENTIALLY MORE IF BACK BUILDING. CORFIDI
VECTOR VERY WEAK OVER CENTRAL AND SOUTHERN IOWA LATER TONIGHT
THROUGH 12Z.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
CDFNT WL MAKE ITS WAY THRU THE CWA WED AND WILL BRING THE SVR THREAT
EWD WITH IT.  ONGOING TSRA WILL BE ACTIVE IN THE ERN CWA WITH IPVG
CONDS FM THE WEST DURG THE DAY.  FEEL MOST OF THE PCPN WILL BE OUT
OF THE AREA BY NOON OR SO.  ONLY EXCEPTION WILL BE THE FAR SE.  A
BRIEF BREAK IN THE ACTION FOR WED NIGHT THRU FRI AS HI PRES BLDS
INTO THE STATE.  HI PRES WL MOV OF WITH WAA SETTING IN BY SAT NGT
INTO SUN AND WILL UP POPS FOR THAT TIME FRAME.  EXPECT TO SEE THE
RESUMPTION OF MCS ACTVTY FOR LATER SAT NGT INTO SUN.  SHOULD SEE A
COUPLE DRY DAYS HEADING INTO THE FIRST PART OF NEXT WEEK.  ECMWF AND
GFS BOTH SUGGEST THE UPR RDG RETROGRADING TO THE W OF IA INTO THE
MIDDLE OF NEXT WEEK.  PREFER THE SOLNS OF PUSHING THE RDG EWD
QUICKER LIKE THE ECMWF DOES BASED ON THE PRESSENT STATE OF
MJO...SUCH THAT IT IS...AND THE -PNA THAT HAS BEEN SO PERSISTENT OF
LATE AND WILL CONTINUE INTO WK 2.

&&

.AVIATION...
23/00Z...THUNDERSTORMS ARE EXPECTED TO AFFECT IOWA THIS TONIGHT AND
INTO WED. STORMS MOVING INTO WEST CENTRAL IOWA NOW WILL BE IN KDSM
VICINITY NEXT FEW HOURS. THUNDERSTORM THREAT WILL CONTINUE OVERNIGHT
AND SOME SHOULD PRODUCE STRONG GUSTY WINDS. A COLD FRONT WILL MOVE
THROUGH IOWA ON WEDNESDAY. EXPECT WINDS TO GRADUALLY VEER FROM
SOUTHEAST TO SOUTHWEST THEN BECOME NORTHWEST WITH FROPA. A FEW SCT
STORMS ARE POSSIBLE MAINLY NEAR KALO AND KOTM ARE POSSIBLE WED AFT.

&&

.HYDROLOGY...
BOTH SHORT-TERM FLASH FLOODING AND LONGER-TERM RIVER FLOODING ARE
ONGOING NOW...AND WILL REMAIN THREATS OVER AT LEAST THE NEXT COUPLE
DAYS. CONFIDENCE IN THE FORECASTS OF FLASH FLOODING AND RIVER
FLOODING REMAINS LOWER THAN AVERAGE...DUE TO UNCERTAINTY IN AMOUNTS
AND LOCATION OF THE QPF THROUGH TONIGHT.

PRESENT QPF CALLS FOR HEAVY RAINFALL TONIGHT ESPECIALLY ACROSS THE
NORTHERN HALF OF OUR CWA. LOOKING ON THE POSITIVE SIDE...THE
NORTHERN HALF OF OUR CWA IS LESS PRONE TO FLASH FLOODING AS IT HAS
SEEN RELATIVELY LOW QPE OVER THE PAST FEW DAYS. IN CONTRAST...THE
SOUTHERN HALF OF OUR CWA IS MUCH MORE SUSCEPTIBLE TO FLASH FLOODING
BECAUSE IT HAS SEEN A LOT OF RAINFALL RECENTLY. THE 72-HR Q2
RADAR-ONLY QPE DATA SHOWS LESS THAN 1 IN HAS FALLEN N AND NE OF A
LINE THROUGH ALGONA...DES MOINES AND MONTEZUMA. QPE OF AT LEAST 1.5
TO 2 IN HAS FALLEN SOUTH OF A LINE THROUGH SAC CITY...DES MOINES AND
OSKALOOSA. CPC SOIL MOISTURE RANKING PERCENTILES SHOW THAT OUR
ENTIRE CWA IS ABOVE NORMAL...WITH SOIL WETNESS INCREASING SOUTHWARD.
THE SOUTHERN THIRD OF OUR CWA IS AT THE 95TH TO 99TH PERCENTILES.

ONE CONCERN IS THAT THE MODELS HAVE BEEN TRYING TO LIFT THE SURFACE
BOUNDARY FARTHER NORTH THAN REALITY OVER THE PAST SEVERAL DAYS. AS A
RESULT...THE HEAVY RAINFALL HAS TENDED TO OCCUR FARTHER SOUTH THAN
THE MODELS INDICATE. IF THIS DOES OCCUR THEN TONIGHT/S HEAVY
RAINFALL MAY BE DISPLACED SOUTH...AND CLOSER TO LOCATIONS WHICH ARE
MORE SUSCEPTIBLE TO SIGNIFICANT RUNOFF.

FOR LOCATIONS WHERE RIVER FLOOD WARNINGS ARE ALREADY IN
EFFECT...THOSE FLOOD WARNINGS WERE CONTINUED AND INCLUDED PROLONGED
FLOODING DUE TO THE QPF. THE NEW RIVER FORECAST GUIDANCE FOR SEVERAL
OTHER LOCATIONS CALLED FOR NEW FLOODING. AT MOST OF THOSE LOCATIONS
WE EITHER LOWERED THE FORECAST CRESTS AND/OR ISSUED A HYDROLOGIC
OUTLOOK INSTEAD OF A FLOOD WARNING...TO CALL ATTENTION TO THE
UNCERTAINTY IN THE FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-
POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...MS JUN 10
AVIATION...DONAVON
HYDROLOGY...ZOGG
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE JUN 22 2010

IAZ044>050-057>062-070>075-081>086-092>097-231100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
358 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...BECOMING MORE
NUMEROUS TONIGHT. THE STORMS LATER THIS EVENING MAY PRODUCE
LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS ALSO POSSIBLE.
IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL MAY LEAD TO
FLASH FLOODING IN SOME AREAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.  PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN
AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE
WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF
THE STORMS LATER THIS WEEK.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON
WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH TONIGHT.
REPORTS OF DAMAGE...HEAVY RAINFALL AND ANY FLOODING WOULD BE
APPRECIATED.

IAZ004>007-015>017-023>028-033>039-231100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
358 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED THIS EVENING...BECOMING MORE NUMEROUS
TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL MAY
LEAD TO FLASH FLOODING IN SOME AREAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN
AGAIN FRIDAY NIGHT THROUGH SUNDAY. A FEW SEVERE STORMS ARE
POSSIBLE WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE
POTENTIAL OF THE STORMS LATER THIS WEEKEND.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON
WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS EVENING THROUGH MUCH OF
THE NIGHT. REPORTS OF DAMAGE...HEAVY RAINFALL AND ANY FLOODING WOULD
BE APPRECIATED.

REV

In the hours before

Local storm report, Jun 22, 8:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FUNNEL CLOUD     LAKE VIEW               42.31N 95.05W
06/22/2010                   SAC                IA   STORM CHASER

&&

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:02 PM CDTTornado WarningDMXHumboldt, Pocahontas43 min
Jun 22, 9:06 PM CDTRiver Flood WarningDMXWright9 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXMarshall44 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk9 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk7 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler37 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk, Butler37 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXPolk, Story12 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXJasper, Marion, Polk12 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXMahaska59 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXStory12 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXHumboldt19 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXHumboldt, Kossuth13 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXWebster38 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXPolk13 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXDallas, Greene13 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXDallas, Polk13 hr
Jun 22, 9:13 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac32 min
Jun 22, 9:28 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago47 min
Jun 22, 9:31 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac29 min
Jun 22, 9:45 PM CDTTornado WarningDMXHumboldt, Webster, Wright45 min
Jun 22, 9:55 PM CDTTornado WarningDMXCalhoun, Humboldt, Pocahontas, Webster35 min
Jun 22, 10:06 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Palo Alto19 min
Jun 22, 10:17 PM CDTTornado WarningDMXHamilton, Humboldt, Webster, Wright43 min
Jun 22, 10:25 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster50 min
Jun 22, 10:39 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas51 min
Jun 22, 10:43 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright47 min
Jun 22, 10:55 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Wright50 min
Jun 22, 10:57 PM CDTTornado WarningDMXFranklin, Hamilton, Wright48 min
Jun 22, 11:00 PM CDTTornado WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jun 22, 11:30 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright60 min
Jun 22, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Guthrie45 min
Jun 22, 11:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
Jun 22, 11:44 PM CDTFlash Flood WarningDMXHumboldt, Webster, Wright6 hr
Jun 22, 11:45 PM CDTTornado WarningDMXFranklin, Hamilton, Hardin, Wright45 min
Jun 22, 11:46 PM CDTTornado WarningDMXHamilton, Wright13 min
Jun 23, 12:04 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie41 min
Jun 23, 12:24 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto51 min
Jun 23, 12:28 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin62 min
Jun 23, 12:57 AM CDTFlash Flood WarningDMXFranklin6 hr
Jun 23, 1:03 AM CDTFlash Flood WarningDMXHancock, Kossuth, Palo Alto4 hr
Jun 23, 1:32 AM CDTFlash Flood WarningDMXButler, Cerro Gordo, Franklin4 hr
Jun 23, 1:32 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin58 min
Jun 23, 2:13 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy32 min
Jun 23, 4:19 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 23, 5:29 AM CDTAreal Flood WarningDMXButler, Franklin, Humboldt, Wright24 hr
Jun 23, 10:17 AM CDTRiver Flood WarningDMXHamilton, Webster7 days
Jun 23, 3:34 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello56 min

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.